Alert archive / Washington / Red Flag Warnings in 2019

Red Flag Warning 7, NWS Spokane, WA

July 30, 2019

NWS Spokane, WA issued this red flag warning at Jul 30, 2019, 2:36 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 2:36 PM PDT (21:36 UTC)
Expired
Jul 30, 2019, 8:07 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

689 
WWUS86 KOTX 302136
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
236 PM PDT Tue Jul 30 2019

...Breezy and Gusty conditions with critically low RH this
evening...

.Breezy conditions through the Cascade Gaps this evening along 
with critically low Relative Humidities coming off of a warm
afternoon will create dangerous fire weather conditions this
evening until temperatures cool and Relative Humidity rises
with the sunset.

WAZ676-677-310400-
/O.NEW.KOTX.FW.W.0007.190730T2136Z-190731T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
236 PM PDT Tue Jul 30 2019

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 676 AND 
677...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 9 PM PDT this evening.

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 
  East Washington Central Cascade Valleys (Zone 677).

* Winds: Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 14 to 25 percent.

* Impacts: Any fire starts will spread rapidly this evening due to
  low RH and gusty winds.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
477 
WWUS86 KOTX 310307
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
807 PM PDT Tue Jul 30 2019


WAZ676-677-310415-
/O.CAN.KOTX.FW.W.0007.000000T0000Z-190731T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Central Cascade Valleys (Zone 677)-
807 PM PDT Tue Jul 30 2019

...RED FLAG WARNING IS CANCELLED FOR THE SOUTH CENTRAL CASCADE
VALLEYS AND THE CENTRAL CASCADE VALLEYS...

The National Weather Service in Spokane has cancelled the Red
Flag Warning. 

Relative humidity values have increase above critical values.
Therefore the red flag warning has been cancelled. Northwest 
winds 10 to 20 mph with gusts up to 30 mph will be possible 
through midnight with winds decreasing overnight. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 30, 11:08 AM PDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 30, 11:08 AM PDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1108 AM PDT Tue Jul 30 2019

.SYNOPSIS...
Expect mainly dry weather and a bit warmer than seasonal
temperatures this week. Gusty winds will develop in the
afternoons and evenings, especially today. A slight chance of
thunderstorms is possible late Thursday into Friday, followed by
widespread dry windy conditions Friday. Temperatures have the
potential to heat up by Sunday into early next week.

&&

.DISCUSSION...
Early morning update: Mid level instability and moisture flared up
across northeast Oregon and north central Idaho with isolated
elevated thunderstorms. As these storms track to the northeast at
25 mph, could see this activity track across the Blue mountains,
Camas Prairie and brushing the LC Valley. Increased the pops and
sky cover this morning. /rfox.

Today through Wednesday night: A dry westerly flow will remain
over the Inland Northwest today as a closed low spins of the
northern B.C. coast and a broad area of high pressure spans over
the Four Corners area. Water vapor satellite shows few high clouds
to drift across the northern mountains and parts of the southern
Panhandle. Much of the region remains capped as seen with the
strong inversion on the OTX sounding near 700 mb. Mid level
moisture and instability will linger over northeast Oregon into
north central Idaho and may clip parts of the central Panhandle
mountains late this afternoon. But dry and stable conditions will
prevail in most areas not only for today but through Wednesday. As
the marine builds over western Washington, a weak surface trough
lee of the Cascades will push across the Columbia Basin this
afternoon with the passage of a weak shortwave aloft. This will
generate dry gusty westerly winds from the central Cascades into
the Columbia Basin late this afternoon into the evening. Wind
gusts of 20 mph or more will heighten wildfire concerns across the
grasslands where gusty winds could increase the rate of fire
spread. Winds should dissipate overnight. Patchy smoke confined to
their source regions this morning may expand and create some hazy
conditions by this evening. to More localized gap winds in the
Cascade valleys are anticipated for late Wednesday afternoon and
evening. Daytime highs will fluctuate very little through mid
week, hovering right near seasonal normals in the mid 80s to lower
90s. /rfox.

Thursday through Saturday: The forecast in this time period will
likely be strongly influenced by an unseasonably moist and robust
low pressure system. This system is currently projected to move
inland near Vancouver Island late Thursday or early Friday, then
track northeastward. This system may bring considerable midlevel
instability and moisture out ahead of the front. The GFS, NAM, and
Canadian models all are now hinting at some potential for late-
day and nocturnal convection for portions of eastern WA and
northern ID Thursday night into Friday morning. Even though any
thunderstorms that form would be somewhat wet...they would also
exhibit fast storm motion, limiting rainfall and increasing the
potential for fire starts.

The frontal system then passes through the region Friday, with
pressure gradients likely to tighten and bring gusty winds. At
this stage, gusts to 30-35 mph will be possible across much of the
Columbia River Basin into the WA Palouse and Spokane area.
Locally stronger gusts will be possible through favored Cascade
gaps. There's a fair bit of uncertainty (especially related to
thunderstorms), but this weather pattern is likely to bring
elevated fire weather concerns. Dang

Saturday through Tuesday: The weekend and days ahead continue
to look dry and inactive. Saturday will bring a slight dip in the
temperatures to near-to-below normal, but this will be a short
break. Little to no confidence at the moment about how significant
these temperatures will rise Sunday and into the week. The GFS and
Canadian models are beginning to show some agreement with the
building of a strong ridge early next week. However, the European is
continuing to show a flat, weaker ridge moving through the region.
The strength of this warm up and the associated above normal
temperatures early this week is still unsure. JS
&&

.AVIATION...
18Z TAFS: VFR conditions with west to southwest winds increasing this
afternoon and early evening are expected for the TAF sites. Winds
should be gusty through KGEG-KSFF-KCOE along with KEAT where
local gusts will range 20-30 mph by late afternoon. Winds should
gradually decrease overnight. Any areas of smoke should be
localized near their source regions for much of day, although some
hazy conditions are possible through the Columbia Basin and the
Palouse by late this evening and early morning as conditions
become more and stable and cooler. /aky

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        86  57  86  57  89  59 /   0   0   0   0   0  10
Coeur d'Alene  85  55  85  57  89  58 /   0   0   0   0   0  10
Pullman        85  51  85  54  87  55 /   0   0   0   0   0  10
Lewiston       93  62  93  64  94  65 /   0   0   0   0   0  10
Colville       91  48  91  50  94  51 /   0   0   0   0   0  20
Sandpoint      83  49  84  55  87  56 /   0   0   0   0   0  10
Kellogg        83  55  84  59  87  61 /   0   0   0   0   0  10
Moses Lake     90  58  90  57  92  59 /   0   0   0   0   0  20
Wenatchee      88  63  88  63  90  65 /   0   0   0   0   0  10
Omak           92  59  91  60  91  61 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jul 30, 4:35 AM PDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Spokane WA
435 AM PDT Tue Jul 30 2019

IDZ001>004-026-027-WAZ031>038-041>044-311145-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
435 AM PDT Tue Jul 30 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Dry gusty winds will develop from the Cascades into the Columbia
Basin late this afternoon and evening, raising wildfire concerns.
Although the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a slight chance for dry thunderstorms Thursday night,
followed by dry and breezy conditions for Friday from the
Cascades across the Columbia Basin. This will raise concerns for
wildfires.

Nearby

Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.